More than 400 medications are known to cause dry mouth. Gum Disease or Poor Oral Health. Mouth sores may also be called canker sores. 10 Ways to Control Blood Sugar without Medication, How to Reduce the Metallic Taste in Mouth. The following drugs may cause greenish or a blue-green grayish color: Iron salts taken by mouth can lead to black teeth. However, many times, the benefits of using a medicine outweigh the risks and discomfort of dry mouth. Sinus, upper respiratory, and ear infections. Along with their desired actions, medications can also produce unwanted side effects. “You also might consider visiting your dentist, because the funny metallic taste in your mouth could be a symptom of gum disease.”. Colds and Other Infections. ", Cancer Research UK: "Types and Causes of Mouth Problems. Common symptoms of the condition include headaches, extreme tiredness and a loss of appetite. It may also be a good idea to visit your dentist to see whether the problem is linked to a dental issue. Gordon Kerr has worked in the health care industry for the past 15 years. Watch out for poor-quality vitamins that may contain contaminants of heavy metals. Walsh, D. Palliative Medicine, 1st ed. Return to Question About Vitamin D Side Effects?. Multivitamins, particularly those that contain heavy metals like zinc, copper and chromium, have been known to cause a metallic aftertaste. This increases your risk for infection, tooth decay, and gum disease. This may be the case for pregnant or breast feeding women and vegan or vegetarians. Practice of Geriatrics, 4th ed. Medications that can cause gum swelling and overgrowth include: Men are more likely to develop this side effect. Certain inhaler medications used for asthma may lead to a yeast infection in the mouth called oral candidiasis. Sources for Today’s Article: Disclaimer: Results are not guaranteed*** and may vary from person to person***. You are more likely to develop mucositis after taking chemotherapy drugs if you drink alcohol, use tobacco, do not take care of your teeth and gums, are dehydrated, or have diabetes, HIV, or kidney disease. Should I continue? Everything in this site is provided for information only. Chemotherapy drugs that cause mucositis can cause mouth sores to develop. from Emory University School of Medicine. Please read the thread, then see my page on, Increase your risk of Cancer from Vitamin D Deficiency, Increase your risk of MS from Vitamin D deficiency. A taste test will measure a person’s response to different chemicals. Researchers from Boston University School of Medicine found that nearly 21 percent of the Ayurvedic herbal supplements they tested contained lead, mercury or arsenic that exceeded acceptable standards. Mucositis is inflammation of the moist tissue lining the mouth and digestive tract. In severe cases, excess fluoride (called fluorosis) can lead to permanently stained brown teeth. The National Institutes of Health says zinc deficiency, rare in the United States, can be caused by certain factors, such as poor diet. Anemia is caused from an abnormally low red blood cell count in your body. Colds, sinus infections, and … the International Journal of Occupational and Environmental Health, Health Hub From Cleveland Clinic: 8 Possible Causes for That Metallic Taste in Your Mouth, Simple Steps to Better Dental Health -- Taste Disorder: Dysgeusia, PubMed: A Cluster of Lead Poisoning Among Consumers of Ayurvedic Medicine, Women's and Children's Hospital: Iron Deficiency Anaemia, Whittington Hospital: About Zinc and Zinc Deficiency. In the 1950s, doctors discovered that the use of tetracycline antibiotics during pregnancy led to brownish-color teeth in children. Read more: Pros & Cons of Magnesium Supplements. Certain foods contain vitamin B12 and Harvard Health Publishing, part of Harvard Medical School, offers the “A list of B12 foods” on its website. Many vitamins and supplements can cause a metallic taste in your mouth, especially if you take them in large amounts. LIVESTRONG is a registered trademark of the LIVESTRONG Foundation. Experiencing a metallic taste in the mouth is a taste abnormality disorder known as dysgeusia. Chemotherapy drugs, including methotrexate and doxorubicin, are a common cause of taste changes. © 2005 - 2019 WebMD LLC. This condition causes a buildup of calcium in your blood leading to symptoms including metallic taste, frequent urination and nausea. advertisements are served by third party advertising companies. Today, tetracycline and related antibiotics are not recommended during pregnancy or in young children (under age 8) whose teeth are still forming. Any medical decisions should be made with the assistance of a medical professional. While the condition has numerous causes, vitamins often play a role in the unpleasant taste. Infections of the sinuses, ears, and upper airways cause … I took a pill last night but do not plan to take anymore (I have not been diagnosed as Vitamin D deficient). Same today. I started taking 50,00 IU twice a month and so far my levels have gone up to 41 but I started immediately with the metallic taste in my mouth after the very first pill. Without Recourse. Taste abnormalities, including a metallic taste in the mouth, are among the most common side effects of this medication. Mineral ad Vitamin Supplements. Birth control pills can also cause metallic taste. newspaper archive. Vitamin B12 deficiency Your body may stop producing an adequate amount … When the teeth grow in, they are a yellowish-color, and they gradually turn brown when exposed to sunlight. He holds a diploma in Food and Nutritional Science from CSNN, Canadian School of Natural Nutrition, Vancouver. These commonly prescribed drugs may cause a metallic taste in the mouth and other taste disturbances, such as partial loss of taste perception. The platinum-containing drugs cisplatin (Platinol) and carboplatin (Paraplatin) can cause a metallic taste in the mouth, reports the American Cancer Society. order back issues and use the historic Daily Express This taste gradually recedes after the digestive system successfully absorbs the vitamins and minerals. An abnormal sense of taste (i.e. “A metallic taste in the mouth is a … The unpleasant taste can develop suddenly or over longer periods of time. This unpleasant taste can appear suddenly or over longer periods of time. These include penicillamine (Cuprimine, Depen), phenylbutazone (Butazolidine), gold salts and allopurinol (Zyloprim, Aloprim). A metallic taste in the mouth can be caused by not getting enough vitamin B12, claims celebrity doctor Dr Andrew Weil. “A metallic taste in the mouth is a … But another symptom to be wary of is having a metallic taste in your mouth. ", National Institutes of Health: "Taste Disorders.". Saliva substitutes, such as those you spray into your mouth, may also be effective. Metformin (Glucophage) is one of the most commonly prescribed oral medications for type 2 diabetes mellitus. We will use your email address only for sending you newsletters. Your body needs vitamin B12 for healthy nerve tissue, brain function and red blood cell production. This side effect typically resolves with continued use of the medication. Vitamin B12 deficiency symptoms: Three signs on your skin. Furthermore, almost any medication that causes a dry mouth may also produce a metallic taste, as dryness interferes with normal taste sensation.